MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_ 13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
The facility representative reported during an implantable collamer lens (icl) implantation procedure, the lens tore during injection/delivery.There was patient contact but no patient injury.The patient experienced lens dislocation/ subluxation.The lens was implanted and removed intraoperatively.The cause of the event was reported as device / user error/ unknown and the device failed to perform as intended.Cause details provided: "loading is good but after inserting inside the eye, the lens was break in".If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.H6- health effect- clinical code: 4581- "lens dislocation/ subluxation" h11- manufacturer narrative: there was no damage reported to have been noticed during the inspection required by the dfu prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20219033
Report Number2023826-2024-04292
Device Sequence Number7745795
Product Code MTA
UDI-Device Identifier00840311300976
UDI-Public00840311300976
Combination Product (Y/N)N
Initial Reporter CountryIZ
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVICM5_ 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date09/14/2024
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; MSI-PF, LOT# UNK
Patient SexFemale